Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


RE: OPTIONS ARE FEW!
Sep 28, 2002

Dear Dr. Henry,

You asked about my numbers, so here they are. I was on drug holiday for 5 mos. Then I got lab work done. VL=over 70,000, and CD4 was 483, then was on combivir and viread for a month after. now off for several weeks . My Dr. wants me to do his limited access program for atazavir plus 2 drugs I have never taken. There aren't any I havent been on!! Thank-once again.

Response from Dr. Henry

Whether the atazanavir will work depends alot on whether you developed much protease inhibitor resistance while you were taking them (given that you had a lot of GI complaints while taking them). Another important consideration is what your lowest CD4 count has been. If never under 350 then waiting for even more drugs and more information may be wise. If your CD4 count has been under 200 then you might not the luxury of waiting. Atazanavir usually is well tolerated from the GI standpoint though if there is some PI resistance then low dose ritonavir might be needed to boost the levels higher. The new formulation of amprenavir may be available next year (simpler and better tolerated), T-20, and perhaps some intergrase inhibitor may appear over the next 1-2 years so your options may improve if time is on your side. KH



Previous
hiv meds
Next
surgery & HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement